# SDR CA971015056

- Difficulty date: September 25, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA60600
- Engine: Lyc IO540K1J5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Right Half
- Stage of operation: CR
- Nature of condition: M, B, K
- Precautionary procedure: A

## Discrepancy

(CAN) DURING NIGHT FLIGHT THE PILOT OBSERVED AN INCREASE IN E.G.T. ON THE NR1 ENGINE, SPARKS WERE SEEN COMING INTERMITTENTLY FROM THE EXHAUST. AIRCRAFT RETURNED TO BASE. THE FUSELAGE AND STABILIZER WERE COVERED WITH OIL. FURTHER INSPECTION FOUND THE ENGINE CRANKCASE CRACKED. THE ENGINE WAS REPLACED.
